MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA RADIFOCUS GLIDECATH HYDROPHILIC COATED CATH; CATHETER, INTRAVASCULAR, DIAGNOSTIC

TERUMO CORPORATION, ASHITAKA RADIFOCUS GLIDECATH HYDROPHILIC COATED CATH; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/25/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.Initial reporter occupation: registered nurse (rn).Since the actual sample was not returned, investigation of it could not be performed.Review of the manufacturing record and the shipping inspection record confirmed that there was not any anomaly in them.A search of the complaint file found no other similar report of the product with the involved product code/lot number from other facilities.Based on the investigation result, no anomaly was found in the manufacturing record and the shipping inspection record.It was inferred that external force exceeding the limit strength of the involved product was applied due to some factor, and it separated.However, since the actual sample was not returned and investigation could not be performed, the cause of occurrence could not be clarified.Ashitaka factory assures the quality of this product by performing following controls.After the shaft is molded on the core wire whose outer diameter is controlled, the core wire is removed to assure the inner diameter of shaft.Before the packaging process, 100% magnifying inspection is performed to confirm that there is no anomaly such as a breakage on the catheter.In the packaging and cartooning processes, dedicated tools and containers are used for handling this product to protect it and to prevent it from breakage.Instructions for use (ifu) of this product includes the following warning: "directions for use: warning: never advance or withdraw an intraluminal device against resistance until the cause of resistance is determined by fluoroscopy.Failure to exercise proper caution may result in damage to the vessel or catheter.Separation of the catheter may occur requiring retrieval in some cases".Please see mdr 2243441-2023-00004 for the importer report on this reported event.(b)(4) (importer) registration no.(b)(4) is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.(b)(4).
 
Event or Problem Description
The user facility reported that the doctor used the glidecath device involved (cg415) to deliver.035 coils during a type ii endo leak case.The device was placed up the patient's leg of a covered stent graft and into the aneurysm sack.Upon delivery of the device, an.035 azur coil item (45-751632) the doctor noticed that the coil was stuck and unable to advance or withdraw from the catheter.Upon additional effort the coil became detached from the coil wire.Upon further manipulation to try and deliver the coil and with draw the catheter the tip of the catheter, the device involved separated while the back portion came out.The patient was in stable condition and the case was able to proceed; however, a portion of the device was left in the patient.The procedure was able to be completed with a different catheter.There was no patient injury/medical or surgical intervention required.Additional information was received on 27 jan 2023: the approximate size of the catheter tip that was left in the patient was 5 centimeters.No additional intervention was planned to remove the catheter tip.The doctor decided to leave the catheter piece and proceed with coiling the area with a different catheter and additional coils.
 
Additional Manufacturer Narrative
This report is being sent as follow-up no.1 to correct section d3.

Brand Name
RADIFOCUS GLIDECATH HYDROPHILIC COATED CATH
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, MD 418
JA  418
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
gina digioia
265 davidson ave
suite 320
somerset, NJ 08873
6402040886
MDR Report Key16385427
Report Number9681834-2023-00022
Device Sequence Number5592615
Product Code DQO
UDI-Device Identifier04987350772190
UDI-Public04987350772190
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K915414
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2023
Device Model NumberN/A
Device Catalogue NumberCG415
Device Lot Number201116
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/25/2023
Supplement Date Received by Manufacturer09/24/2024
Initial Report FDA Received Date02/16/2023
Supplement Report FDA Received Date09/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/16/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TERUMO AZUR COILS - ITEM 45-751632 ITEM 45-652050.
Outcome Attributed to Adverse Event Other;
Patient Age80 YR
Patient SexFemale